Alert archive / Oklahoma / Frost Advisories in 2008
Frost Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 16, 2008, 11:28 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 17, 2008, 3:00 AM CDT. It was in force for 23 min.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 11:28 AM CDT (16:28 UTC)
- In effect from
- Oct 17, 2008, 3:00 AM CDT
- Expired
- Oct 17, 2008, 3:23 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 161628 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1128 AM CDT THU OCT 16 2008 ...AREAS OF FROST ANTICIPATED OVER PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING... ARZ001-002-010-011-OKZ054>058-061>063-068-069-170030- /O.NEW.KTSA.FR.Y.0007.081017T0800Z-081017T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 1128 AM CDT THU OCT 16 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. IN THE WAKE OF A SURFACE COLD FRONT THAT HAS PASSED THROUGH THE AREA...COOL AND DRY HIGH PRESSURE BEHIND THE BOUNDARY HAS SETTLED OVER THE REGION. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL RESULT IN IDEAL RADIATIONAL COOLING TONIGHT. THIS WILL RESULT IN OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID 30S FRIDAY MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY VALLEY LOCATIONS AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KTSA 162129 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 429 PM CDT THU OCT 16 2008 ...AREAS OF FROST ANTICIPATED OVER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING... ARZ001-002-010-011-OKZ054>058-061>063-068-069-171015- /O.CON.KTSA.FR.Y.0007.081017T0800Z-081017T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 429 PM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. IN THE WAKE OF A SURFACE COLD FRONT THAT HAS PASSED THROUGH THE AREA...COOL AND DRY HIGH PRESSURE BEHIND THE BOUNDARY HAS SETTLED OVER THE REGION. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL RESULT IN IDEAL RADIATIONAL COOLING TONIGHT. THIS WILL RESULT IN OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID 30S FRIDAY MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY VALLEY LOCATIONS AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KTSA 170823 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 323 AM CDT FRI OCT 17 2008 ...FROST ADVISORY FOR PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS CANCELED... .A FEW ISOLATED PATCHES OF VERY LIGHT FROST STILL POSSIBLE. ARZ001-002-010-011-OKZ054>058-061>063-068-069-170930- /O.CAN.KTSA.FR.Y.0007.000000T0000Z-081017T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 323 AM CDT FRI OCT 17 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FROST ADVISORY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. DEW POINT TEMPERATURES RECOVERED FROM AFTERNOON LOWS NEAR THE FREEZING POINT TO THE UPPER 30S IN MOST AREAS EARLY THIS MORNING. THIS INCREASE IN SURFACE MOISTURE WILL HELP PREVENT THE FORMATION OF FROST IN MOST AREAS. A FEW ISOLATED PATCHES OF VERY LIGHT FROST ARE STILL POSSIBLE IN NORMALLY COLDER LOCATIONS IN FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIDESPREAD SIGNIFICANT FROST IS NOW UNLIKELY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 16, 10:47 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 16, 10:47 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1047 AM CDT THU OCT 16 2008 .DISCUSSION... CLEARING LINE ROUGHLY ALONG A MLC-FSM LINE LATE THIS MORNING WILL PUSH INTO FAR SERN OK BY LATE AFTERNOON. MADE A FEW TWEAKS TO THE SKY GRIDS BUT OTHERWISE THE FORECAST REMAINS UNCHANGED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....23
Hazardous weather outlook, Oct 16, 4:50 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 AM CDT THU OCT 16 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 AM CDT THU OCT 16 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DRY AND TRANQUIL WEATHER WILL PREVAIL THROUGH TUESDAY. AN UPPER SYSTEM WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST WEDNESDAY... BUT WITH MOISTURE AND INSTABILITY LACKING... SEVERE WEATHER APPEARS UNLIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.